Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 71, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Mar 31, 2007, 4:01 AM CDT for Ellis County, Kaufman County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2007, 4:01 AM CDT (09:01 UTC)
- Expired
- Mar 31, 2007, 7:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties
Counties Ellis County, TX, Kaufman County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 72 km from the middle of the area, began a volume at 09:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 9.0 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 249 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 183 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 0.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KFWD 310901
FFWFWD
TXC139-257-311200-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
401 AM CDT SAT MAR 31 2007
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN ELLIS COUNTY IN NORTH CENTRAL TEXAS...
KAUFMAN COUNTY IN NORTH CENTRAL TEXAS...
THIS EXTENDS THE FLASH FLOOD WARNING FOR ELLIS AND KAUFMAN
COUNTIES.
* UNTIL 700 AM CDT
* AT 401 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
VERY HEAVY RAIN FROM A DEVELOPING LINE OF THUNDERSTORMS OVER
SOUTHERN ELLIS COUNTY.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POST OAK
BEND CITY AND OAK RIDGE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. TURN AROUND...DONT DROWN.
LAT...LON 3205 9694 3232 9640 3237 9645 3236 9607
3278 9609 3230 9710
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Mar 31, 3:41 AM CDT, 20 minutes earlier.
Area forecast discussion, Mar 31, 3:41 AM CDT, 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 341 AM CDT SAT MAR 31 2007 .AVIATION... MVFR CIGS REMAIN IN DALLAS...BUT WEST WIND SHOULD PUSH LOW CLOUDS ON EAST VERY SOON. VFR CONDITIONS EXPECTED FOR REMAINDER OF DAY AND EVENING. 84 && .DISCUSSION... 341 AM TODAY WILL BE A DAY OF DRYING OUT ACROSS NORTH TEXAS AFTER AN EXTENDED PERIOD OF HEAVY RAIN...FLOODING...AND SEVERE WEATHER. WILL KEEP THE FLASH FLOOD WATCH IN EFFECT THROUGH 6 AM DUE TO THE FINAL LINE OF STORMS CURRENTLY MOVING THROUGH ABOUT THE SOUTHEASTERN HALF OF THE AREA. WILL ALSO KEEP SHORT FUSED FLOOD WARNINGS GOING THROUGH SUNRISE ACROSS MANY NORTH TEXAS COUNTIES AS HIGH WATER IS SURE TO LINGER FOR SEVERAL HOURS BEHIND EXITING STORMS. THE CLEARING LINE IS PROGRESSING EAST ABOUT 25 MPH AND SHOULD CLEAR THE CWA BY MID MORNING. DRIER AIR BEHIND THE COLD FRONT WILL DROP DEW POINTS INTO THE 40S AND 50S TODAY UNDER A MOSTLY SUNNY SKY. TONIGHT WILL BE MUCH COOLER THAN WE HAVE SEEN IN THE PAST COUPLE OF WEEKS WITH LOWS IN THE UPPER 40S TO MID 50S. HOWEVER...TEMPS WILL REBOUND QUICKLY SUNDAY AS SURFACE WINDS TURN TO THE SOUTHWEST. WILL UNDERCUT GUIDANCE A BIT SUNDAY DUE TO SLOWER WARMING OF SATURATED SOILS. THE UPPER PATTERN WILL BECOME MORE PROGRESSIVE THROUGH THE WEEK WITH A FEW WEAK WAVES ROTATING THROUGH WEST/NORTHWEST FLOW. THE FIRST SHORT WAVE WILL MOVE ACROSS THE REGION MONDAY AFTERNOON THROUGH TUESDAY MORNING AND BRING A CHANCE OF SHOWERS AND THUNDERSTORMS TO MAINLY THE SOUTHERN ZONES. THE SECOND WAVE WILL QUICKLY MOVE ACROSS THE REGION TUESDAY EVENING THROUGH EARLY WEDNESDAY. ALTHOUGH THE WAVE WILL BE WEAK...LIFT WILL BE ENHANCED BY THE PASSAGE OF A COLD FRONT SO WILL INCLUDE SCATTERED SHOWERS AND THUNDERSTORMS IN THE FORECAST. GFS CONTINUES TO BRING IN SOME LOW POPS/QPFS TO NORTH TEXAS THURSDAY NIGHT/FRIDAY WITH A SECONDARY COLD FRONT...BUT WILL WAIT FOR SOME MODEL CONTINUITY BEFORE ADDING POPS TO THE FORECAST. && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 71 50 81 60 83 / 20 10 0 0 10 WACO, TX 73 51 80 58 81 / 60 10 0 0 20 PARIS, TX 71 49 79 53 85 / 70 10 0 0 10 DENTON, TX 71 47 80 56 80 / 20 10 0 0 10 MCKINNEY, TX 71 49 80 55 81 / 30 10 0 0 10 DALLAS, TX 71 55 81 61 83 / 30 10 0 0 10 TERRELL, TX 72 51 81 57 81 / 60 10 0 0 10 CORSICANA, TX 68 52 80 58 80 / 60 10 0 0 20 TEMPLE, TX 71 48 81 57 79 / 60 10 0 0 20 && .FWD WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 6 AM CDT EARLY THIS MORNING FOR THE FOLLOWING ZONES: TXZ093>095-103>107-117>123-130>135-141>148-156>162-174-175. && 79
Hazardous weather outlook, Mar 30, 11:28 PM CDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 1128 PM CDT FRI MAR 30 2007 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-311100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 1128 PM CDT FRI MAR 30 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... THUNDERSTORMS CONTINUE OVERNIGHT ALONG AND EAST OF A LINE FROM GOLDTHWAITE...FORT WORTH...SHERMAN. STORMS ARE PRODUCING VERY HEAVY RAINFALL...FLASH FLOODING...AND CLOUD TO GROUND LIGHTNING PLUS THE THREAT OF DAMAGING WINDS AND SMALL HAIL. THE THREAT OF HAIL AND DAMAGING WINDS WILL DECREASE AS THE NIGHT PROGRESSES BUT THE FLOODING THREAT IS ONGOING AND WILL CONTINUE. A FLASH FLOOD WATCH CONTINUES THROUGH MORNING FOR COUNTIES ALONG AND EAST OF A COMANCHE...WEATHERFORD...SHERMAN LINE. RAINFALL RATES AS HIGH AS 4 INCHES PER HOUR HAVE OCCURRED WITH WIDESPREAD ADDITIONAL RAINFALL OF 1 TO 3 INCHES WILL BE POSSIBLE THROUGH MORNING IN THE WATCH AREA. MANY AREAS ARE ALREADY SATURATED FROM EARLIER RAINS AND FLOODING WILL OCCUR QUICKLY. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL END FROM NORTHWEST TO SOUTHEAST BY NOON SATURDAY WITH SOME ADDITIONAL FLOODING POSSIBLE SATURDAY MORNING. THUNDERSTORM CHANCES WILL RETURN AS EARLY AS MONDAY AFTERNOON THROUGH WEDNESDAY MORNING. THE THREAT OF SEVERE WEATHER APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THROUGH MORNING FOR REPORTS OF SEVERE WEATHER AND FLOODING. 84
In the hours before
Local storm report, Mar 30, 10:29 PM CDT, 5 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1029 PM CDT FRI MAR 30 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1029 PM FLASH FLOOD BOWIE 33.56N 97.84W
03/30/2007 MONTAGUE TX LAW ENFORCEMENT
A FEW COUNTY ROADS CLOSED DUE TO FLOODING.Local storm report, Mar 30, 11:12 PM CDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
1112 PM CDT FRI MAR 30 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1111 PM FLASH FLOOD COUNTYWIDE 32.35N 97.41W
03/30/2007 JOHNSON TX LAW ENFORCEMENT
DOZENS OF ROADS UNDER WATER AND BARRICADED ACROSS THE
COUNTY.Local storm report, Mar 31, 1:31 AM CDT, 2 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
131 AM CDT SAT MAR 31 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 AM FLASH FLOOD ALVARADO 32.41N 97.21W
03/31/2007 JOHNSON TX LAW ENFORCEMENT
COUNTYWIDE FLOODING. SEVERAL ROADS ARE CLOSED. HIGHWATER
RESCUES HAVE BEEN TAKEN PLACE IN THE LAST 2 HOURS.Local storm report, Mar 31, 1:34 AM CDT, 2 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
134 AM CDT SAT MAR 31 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 AM FLASH FLOOD 6 S GLEN ROSE 32.15N 97.75W
03/31/2007 SOMERVELL TX LAW ENFORCEMENT
WATER OVER HIGHWAY 56 NEAR SOUTHERN COUNTY LINE. TXDOT
DISPATCHEDLocal storm report, Mar 31, 2:33 AM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
233 AM CDT SAT MAR 31 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 AM FLASH FLOOD WAXAHACHIE 32.41N 96.85W
03/31/2007 ELLIS TX LAW ENFORCEMENT
COUNTY WIDE FLOODING CONTINUES. NUMEROUS COUNTY AND FARM
ROADS STILL FLOODED AND CLOSED. CARS SUBMERGED.Special weather statement, Mar 31, 3:47 AM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE FORT WORTH TX 347 AM CDT SAT MAR 31 2007 TXZ106-107-123-310915- DELTA TX-HOPKINS TX-RAINS TX- 347 AM CDT SAT MAR 31 2007 ...SIGNIFICANT WEATHER ADVISORY FOR... EAST CENTRAL DELTA COUNTY HOPKINS COUNTY NORTHEASTERN RAINS COUNTY AT 347 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHWEST OF SULPHUR SPRINGS TO 12 MILES SOUTH OF SULPHUR SPRINGS...MOVING NORTHEAST AT 50 MPH. CITIES IN THE PATH OF THESE STORMS INCLUDE COMO...SULPHUR SPRINGS AND COOPER LAKE PARK SOUTH SULPHUR. FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS. LAT...LON 3327 9573 3283 9572 3318 9518 3362 9518
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 7:04 PM CDT | Flash Flood Warning | FWD | Erath, Hood | 4 hr |
| Mar 30, 7:12 PM CDT | Flash Flood Warning | FWD | Montague | 4 hr |
| Mar 30, 7:18 PM CDT | Flash Flood Warning | FWD | Comanche | 3 hr |
| Mar 30, 7:24 PM CDT | Flash Flood Warning | FWD | Tarrant | 4 hr |
| Mar 30, 7:37 PM CDT | Flash Flood Warning | FWD | Hamilton, Mills | 4 hr |
| Mar 30, 7:51 PM CDT | Flash Flood Warning | FWD | Johnson, Somervell | 4 hr |
| Mar 30, 8:04 PM CDT | Flash Flood Warning | FWD | Bosque | 4 hr |
| Mar 30, 8:17 PM CDT | Flash Flood Warning | FWD | Dallas | 3 hr |
| Mar 30, 8:17 PM CDT | Flash Flood Warning | FWD | Ellis, Hill | 4 hr |
| Mar 30, 8:36 PM CDT | Flash Flood Warning | FWD | Collin, Denton | 3 hr |
| Mar 30, 8:42 PM CDT | Severe Thunderstorm Warning | FWD | Dallas | 48 min |
| Mar 30, 8:56 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Kaufman, Rockwall | 49 min |
| Mar 30, 8:57 PM CDT | Flash Flood Warning | FWD | Palo Pinto, Parker | 4 hr |
| Mar 30, 9:09 PM CDT | Flash Flood Warning | FWD | Coryell, Lampasas | 4 hr |
| Mar 30, 9:17 PM CDT | Severe Thunderstorm Warning | FWD | Hunt | 43 min |
| Mar 30, 9:30 PM CDT | Severe Thunderstorm Warning | FWD | Fannin | 46 min |
| Mar 30, 9:32 PM CDT | Special Weather Statement | FWD | Ellis, Hill | 58 min |
| Mar 30, 9:35 PM CDT | Severe Thunderstorm Warning | FWD | Hunt, Kaufman, Rains, Van Zandt | 55 min |
| Mar 30, 9:43 PM CDT | Flash Flood Warning | FWD | Kaufman | 3 hr |
| Mar 30, 9:44 PM CDT | Severe Thunderstorm Warning | FWD | Delta, Hopkins, Lamar | 61 min |
| Mar 30, 9:53 PM CDT | Flash Flood Warning | FWD | Hunt | 3 hr |
| Mar 30, 10:02 PM CDT | Special Weather Statement | FWD | Navarro | 58 min |
| Mar 30, 10:08 PM CDT | Special Weather Statement | FWD | Ellis, Navarro | 37 min |
| Mar 30, 10:15 PM CDT | Flash Flood Warning | FWD | Rains, Van Zandt | 3 hr |
| Mar 30, 10:20 PM CDT | Flash Flood Warning | FWD | Navarro | 3 hr |
| Mar 30, 10:25 PM CDT | Special Weather Statement | FWD | Lampasas | 35 min |
| Mar 30, 11:25 PM CDT | Flash Flood Warning | FWD | McLennan | 3 hr |
| Mar 30, 11:37 PM CDT | Flash Flood Warning | FWD | Johnson, Somervell | 3 hr |
| Mar 30, 11:54 PM CDT | Flash Flood Warning | FWD | Ellis, Hill | 4 hr |
| Mar 31, 12:41 AM CDT | Flash Flood Warning | FWD | Kaufman | 3 hr |
| Mar 31, 3:47 AM CDT | Special Weather Statement | FWD | Franklin, Hopkins | 28 min |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.